MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION SYNCLARA COUGH SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT

BAXTER HEALTHCARE CORPORATION SYNCLARA COUGH SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Model Number M08575
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyanosis (1798); Respiratory Tract Infection (2420)
Date of Event 04/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Baxter has contacted the account requesting the device to be returned for inspection.The device was not available for evaluation, thus the allegation of patient tuned blue, eyes rolled back into head after treatment was not able to be confirmed or refuted.The customer chose to remain with the device at this time because they believe therapy protocol change will correct the issue.The synclara cough system is intended for use on patients who are unable to cough or clear secretions effectively due to reduced peak cough expiratory flow or respiratory muscle weakness.The synclara cough system provides a noninvasive therapy designed for use by patients, caregivers, and healthcare providers.The system will simulate a cough to remove secretions in patients with a compromised peak cough flow.Possible adverse conditions listed in the device instructions for use include swallowing too much air resulting in the likelihood of vomiting and aspiration.The use of a face mask may result in discomfort, vomiting, or breathlessness in some patients.Close supervision throughout the treatment is necessary when this product is used by children or patients with physical limitations or impaired cognitive abilities.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that patient had a cyanotic episode after synclara therapy was performed.It was noted that the customer was trained during initial set up to pause after 5 breaths; however, it was reported during the session that the patients¿ face turned blue the customer completed 10 breaths in a row.Two days later the patient had a fever and a cold where patient was prescribed antibiotics.The ifu of the device mentions that the use of a face mask may result in discomfort, vomiting, or breathlessness in some patients.Close supervision throughout the treatment is necessary when this product is used by children or patients with physical limitations or impaired cognitive abilities.There was no report of malfunction of the synclara device.The device remains with the patient, who will resume its use, decreasing the therapy cycles performed before a break.No further information was available at the time of this report.

Brand Name
SYNCLARA COUGH SYSTEM
Common Device Name
DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
HILL-ROM SINGAPORE
1 yishun avenue 7
singapore, north east 76892 3
SN   768923
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242705355
MDR Report Key25144135
Report Number3008145987-2026-00034
Device Sequence Number9325701
Product Code NHJ
UDI-Device Identifier00887761984554
UDI-Public(01)00887761984554
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K192143
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberM08575
Device Catalogue NumberM08575
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 MO
Patient SexMale